MAUDE Adverse Event Report: ARTHREX, INC. NITINOL COMPRESSION STAPLE, 9W X 10L; STAPLE, FIXATION, BONE

ARTHREX, INC. NITINOL COMPRESSION STAPLE, 9W X 10L; STAPLE, FIXATION, BONE
Model Number NITINOL COMPRESSION STAPLE, 9W X 10L
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On 03/22/2024, it was reported by a sales representative via email that an ar-8717-0910 dynanite nitinol staple pulled through and appeared to crumble the bone.The case was completed by removing the staple and pinning the patient's toe with a k-wire.This was discovered during a first phalangeal akin osteotomy procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause can be attributed to misaligned insertion; or prying/leveraging the device during use.

Brand Name
NITINOL COMPRESSION STAPLE, 9W X 10L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19139575
Report Number1220246-2024-02141
Device Sequence Number9438431
Product Code JDR
UDI-Device Identifier00888867287921
UDI-Public00888867287921
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberNITINOL COMPRESSION STAPLE, 9W X 10L
Device Catalogue NumberAR-8717-0910
Device Lot Number3205133575
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer05/17/2025
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown